Affordable Access

Publisher Website

Example of a suspension bridge ODE model exhibiting chaotic dynamics: A topological approach

Authors
Journal
Journal of Mathematical Analysis and Applications
0022-247X
Publisher
Elsevier
Publication Date
Volume
339
Issue
2
Identifiers
DOI: 10.1016/j.jmaa.2007.07.052
Keywords
  • Nonlinear Second Order Odes
  • Lazer–Mckenna Suspension Bridge Model
  • Periodic Solutions
  • Chaotic Dynamics
  • Time-Maps
  • Linked Twist Mappings
Disciplines
  • Mathematics

Abstract

Abstract Using an elementary phase-plane analysis combined with some recent results on topological horseshoes and fixed points for planar maps, we prove the existence of infinitely many periodic solutions as well as the presence of chaotic dynamics for a simple second order nonlinear ordinary differential equation arising in the study of Lazer–McKenna suspension bridges model.

There are no comments yet on this publication. Be the first to share your thoughts.